CSN Login
Members Online: 2

You are here

Post Your Lupron Experiences

SV
Posts: 109
Joined: Sep 2010

At age 59 my original 8/2010 Gleason score was 9 but post DaVinci (10/2010) it was lowered to 7 (4+3). I was fully functional after surgery with no leakage and sexually active in a few weeks with help of vitamin V. Post surgical report showed capsule contained with no sign of spreading. For the last nine years PSA held firm at 0.1 and I trained religiously as a competive athlete. My diet was mostly organic and also practiced Yoga and meditation daily.

Eighteen months ago my PSA began a radical rise from 0.1 to current 2.0! This rise was unaddressed during that time because unbeknown to me my primary doctor switched from a standard PSA test to the ultra-sensitive version. I could read my results online which showed a dangerous rise to .4 so I went to see primary doctor immediately who insisted this was insignificant because this form of testing could produce eroneous results. Six months later a new test result showed .7 and again I was told the same thing by primary doctor. Six weeks ago when next six-month test was due I called primary doctors nurse and forcefully demanded to return to the old testing method. That result was a startling jump to 2.0. Clearly my primary doctor had no knowedge or understanding of PCa. I was so confident that I had beat the beast that at the five-year mark I went on Testosterone Replacement Therapy which of course we now realize fed those awakening cancer cells like MiracleGrow on a weed.

After returning to City of Hope where I was orginally treated, a new doctor gave me a shot of Lupron and oncology radiologist recommended radiation for two months with up to two years of followup Lupron. Radiation I can deal with but two more years of Lupron is not what I want to do.

To complicate matters more, just before getting last test result of 2. I underwent two surgical proceedures one of them on my lower spine. So while recovering from these I received the news of my PSA rise. However, between recovering from those surgeries and side effects of Lupron four weeks ago, I am managing to walk 2-3 miles a day and can have sexual intercourse without orgasm with the aid of vitamin V. The surgeries have prevented me from doing Yoga and working out at the gym but I will be well enough for that next week.

So far Lupron side effects are managable with mild stomach ache in the mornings, temporary headaches and disorientation to the point of often mistaking what day it is. Maybe it is too soon for hot flashes and other side effects but my plan is to eat right and exercise as much as possible to mitigate whatever lies ahead. I'm 67 and looking forward to my best years.

Can any of you guys post your Lupron experiences?

Josephg
Posts: 220
Joined: Jan 2013

First, I am not  a medical professional, and I do not give medical advice.  However, as a layperson, I suggest that you consider finding another Primary Care Physician.  I originally had a Primary Care Physician who for the most part ignored my rising PSA test results for 5 years, based upon his not feeling anything 'unusual', when performing the digital rectal exam.  Once my PSA rose to over 5, he recommended that I visit a Urologist.  When the Urologist performed the digital rectal exam, within 5 seconds, he concluded the exam, and he immediately scheduled me for a prostate biopsy.  And thus, began my PCa journey.

I hold no grudges, as physicians use the term 'Practice' for a reason.  I do not look backward, as I only look at the present and the future, but I hope that my communications regarding my past PCa journey experiences can be helpful to other folks in the present and in the future.

You can view my experiences at the following link, https://csn.cancer.org/node/299431, and scroll down to my January 17, 2020 update post.  There, toward the end of that date's post, you will see some links to my experiences while on various PCa treatments, including my hormone treatments using Lupron and Casodex.

I wish you the best of outcomes on your PCa journey.

VascodaGama's picture
VascodaGama
Posts: 3193
Joined: Nov 2010

SV,

The side effects from Lupron have the tendency in becoming more accentuated if the period on the drug is prolonged. most of the cases are mild in the first month but several side effects are added and felt when at one year on chemical castration. Some guys handle well the effects but in some these are really nasty. In my case, fatigue was the worse and it stayed along the 18 month I was on the drug. You can read about my experience in this link;

https://csn.cancer.org/node/244938

Here is another survivor's experience which is the typical case when on Lupron;

https://csn.cancer.org/comment/1519785#comment-1519785

Best,

VG

Subscribe to Comments for "Post Your Lupron Experiences"